Alert archive / Nebraska / Wind Advisories in 2011
Wind Advisory 18, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Nov 25, 2011, 3:34 PM CST for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Nov 26, 2011, 3:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2011, 3:34 PM CST (21:34 UTC)
- In effect from
- Nov 26, 2011, 3:00 AM CST
- Expired
- Nov 26, 2011, 6:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.6 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
407 WWUS73 KOAX 252134 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 334 PM CST FRI NOV 25 2011 ...STRONG NORTHWEST WINDS LATE TONIGHT INTO SATURDAY... .STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED TO MOVE INTO THE AREA LATE TONIGHT BEHIND A STRONG COLD FRONT. NEZ011-012-016-017-030-260545- /O.NEW.KOAX.WI.Y.0018.111126T0900Z-111127T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-BOONE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...ALBION 334 PM CST FRI NOV 25 2011 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST SATURDAY. * TIMING...NORTHWEST WINDS WILL INCREASE AFTER 3 AM AND REMAIN STRONG THROUGH MUCH OF THE DAY ON SATURDAY. * WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH LATE TONIGHT WITH GUSTS TO NEAR 50 MPH POSSIBLE ON SATURDAY. * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS WHICH COULD IMPACT STABILITY AND CONTROL WHILE DRIVING. LIGHTER UNSECURED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE WILL BLOW AROUND AND MAY DAMAGE NEARBY WINDOWS AND DOOR GLASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-069-079-080-090-091-NEZ015-018-031>034-042>045- 050>053-065>068-078-088>093-260545- /O.NEW.KOAX.WI.Y.0018.111126T1200Z-111127T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...WAYNE...NORFOLK...STANTON...WEST POINT...TEKAMAH... COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO... OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN... PAWNEE CITY...FALLS CITY 334 PM CST FRI NOV 25 2011 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. * TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL SPREAD ACROSS THE AREA AFTER 6 AM AND REMAIN STRONG THROUGH THE DAY. * WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH POSSIBLE DURING THE LATE MORNING AND AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS WHICH COULD IMPACT STABILITY AND CONTROL WHILE DRIVING. LIGHTER UNSECURED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE WILL BLOW AROUND AND MAY DAMAGE NEARBY WINDOWS AND DOOR GLASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOBERT
5 follow-up statements
984 WWUS73 KOAX 260441 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1041 PM CST FRI NOV 25 2011 ...STRONG NORTHWEST WINDS LATE TONIGHT INTO SATURDAY... .STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED TO MOVE INTO THE AREA LATE TONIGHT BEHIND A STRONG COLD FRONT. NEZ011-012-016-017-030-261245- /O.CON.KOAX.WI.Y.0018.111126T0900Z-111127T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-BOONE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...ALBION 1041 PM CST FRI NOV 25 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SATURDAY... * TIMING...NORTHWEST WINDS WILL INCREASE AFTER 3 AM AND REMAIN STRONG THROUGH MUCH OF THE DAY ON SATURDAY. * WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH LATE TONIGHT WITH GUSTS TO NEAR 50 MPH POSSIBLE ON SATURDAY. * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS WHICH COULD IMPACT STABILITY AND CONTROL WHILE DRIVING. LIGHTER UNSECURED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE WILL BLOW AROUND AND MAY DAMAGE NEARBY WINDOWS AND DOOR GLASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-069-079-080-090-091-NEZ015-018-031>034-042>045- 050>053-065>068-078-088>093-261245- /O.CON.KOAX.WI.Y.0018.111126T1200Z-111127T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...WAYNE...NORFOLK...STANTON...WEST POINT...TEKAMAH... COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO... OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN... PAWNEE CITY...FALLS CITY 1041 PM CST FRI NOV 25 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... * TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL SPREAD ACROSS THE AREA AFTER 6 AM AND REMAIN STRONG THROUGH THE DAY. * WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH POSSIBLE DURING THE LATE MORNING AND AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS WHICH COULD IMPACT STABILITY AND CONTROL WHILE DRIVING. LIGHTER UNSECURED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE WILL BLOW AROUND AND MAY DAMAGE NEARBY WINDOWS AND DOOR GLASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
260 WWUS73 KOAX 260906 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 306 AM CST SAT NOV 26 2011 ...STRONG NORTHWEST WINDS THROUGH THE DAY... .STRONG AND GUSTY NORTHWEST WINDS WILL SPREAD ACROSS THE AREA TODAY BEHIND A STRONG COLD FRONT. NEZ011-012-016-017-030-261815- /O.CAN.KOAX.WI.Y.0018.000000T0000Z-111127T0000Z/ /O.NEW.KOAX.WI.Y.0019.111126T1000Z-111127T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-BOONE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...ALBION 306 AM CST SAT NOV 26 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY. * WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH LATE TONIGHT WITH GUSTS TO NEAR 50 MPH POSSIBLE. * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS WHICH COULD IMPACT STABILITY AND CONTROL WHILE DRIVING. LIGHTER UNSECURED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE WILL BLOW AROUND AND MAY DAMAGE NEARBY WINDOWS AND DOOR GLASS. THE WIND COULD ALSO CREATE AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ018-031-032-042-261815- /O.EXT.KOAX.WI.Y.0018.111126T1000Z-111127T0000Z/ WAYNE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...WAYNE...NORFOLK...STANTON...COLUMBUS 306 AM CST SAT NOV 26 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL SPREAD ACROSS THE AREA THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. * WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH POSSIBLE DURING THE LATE MORNING AND AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS WHICH COULD IMPACT STABILITY AND CONTROL WHILE DRIVING. LIGHTER UNSECURED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE WILL BLOW AROUND AND MAY DAMAGE NEARBY WINDOWS AND DOOR GLASS. THE WIND COULD ALSO CREATE AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053- 065>068-078-088>093-261815- /O.EXT.KOAX.WI.Y.0018.111126T1400Z-111127T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...WEST POINT...TEKAMAH...SCHUYLER...FREMONT...BLAIR... DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN... PLATTSMOUTH...NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE... TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY 306 AM CST SAT NOV 26 2011 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... * TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL SPREAD ACROSS THE AREA THIS MORNING AND REMAIN STRONG THIS AFTERNOON. * WINDS...NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH POSSIBLE DURING THE LATE MORNING AND AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS WHICH COULD IMPACT STABILITY AND CONTROL WHILE DRIVING. LIGHTER UNSECURED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE WILL BLOW AROUND AND MAY DAMAGE NEARBY WINDOWS AND DOOR GLASS. THE WIND COULD ALSO CREATE AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
368 WWUS73 KOAX 261206 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 606 AM CST SAT NOV 26 2011 ...STRONG NORTHWEST WINDS THROUGH THE DAY... .STRONG AND GUSTY NORTHWEST WINDS WILL SPREAD ACROSS THE AREA TODAY BEHIND A STRONG COLD FRONT. NEZ018-031-032-042-262015- /O.CON.KOAX.WI.Y.0018.000000T0000Z-111127T0000Z/ WAYNE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...WAYNE...NORFOLK...STANTON...COLUMBUS 606 AM CST SAT NOV 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON. * WINDS...NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH TODAY WITH GUSTS TO NEAR 50 MPH POSSIBLE. * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS WHICH COULD IMPACT STABILITY AND CONTROL WHILE DRIVING. LIGHTER UNSECURED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE WILL BLOW AROUND AND MAY DAMAGE NEARBY WINDOWS AND DOOR GLASS. THE WIND COULD ALSO CREATE AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ011-012-016-017-030-262015- /O.CON.KOAX.WI.Y.0019.000000T0000Z-111127T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-BOONE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...ALBION 606 AM CST SAT NOV 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON. * WINDS...NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH TODAY WITH GUSTS TO NEAR 50 MPH AT TIMES. * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS WHICH COULD IMPACT STABILITY AND CONTROL WHILE DRIVING. LIGHTER UNSECURED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE WILL BLOW AROUND AND MAY DAMAGE NEARBY WINDOWS AND DOOR GLASS. THE WIND COULD ALSO CREATE AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053- 065>068-078-088>093-262015- /O.CON.KOAX.WI.Y.0018.111126T1400Z-111127T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...WEST POINT...TEKAMAH...SCHUYLER...FREMONT...BLAIR... DAVID CITY...WAHOO...OMAHA...BELLEVUE...SEWARD...LINCOLN... PLATTSMOUTH...NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE... TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY 606 AM CST SAT NOV 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON. * WINDS...NORTHWEST WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS WHICH COULD IMPACT STABILITY AND CONTROL WHILE DRIVING. LIGHTER UNSECURED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE WILL BLOW AROUND AND MAY DAMAGE NEARBY WINDOWS AND DOOR GLASS. THE WIND COULD ALSO CREATE AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
402 WWUS73 KOAX 261735 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1135 AM CST SAT NOV 26 2011 ...STRONG NORTHWEST WINDS THROUGH THE AFTERNOON... .STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON. IAZ043-055-056-069-079-080-090-091-NEZ015-018-031>034-042>045- 050>053-065>068-078-088>093-270000- /O.CON.KOAX.WI.Y.0018.000000T0000Z-111127T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...WAYNE...NORFOLK...STANTON...WEST POINT...TEKAMAH... COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO... OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN... PAWNEE CITY...FALLS CITY 1135 AM CST SAT NOV 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH AT TIMES. * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS WHICH COULD IMPACT STABILITY AND CONTROL WHILE DRIVING. LIGHTER UNSECURED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE WILL BLOW AROUND AND MAY DAMAGE NEARBY WINDOWS AND DOOR GLASS. THE WIND COULD ALSO CREATE AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ011-012-016-017-030-270000- /O.CON.KOAX.WI.Y.0019.000000T0000Z-111127T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-BOONE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...ALBION 1135 AM CST SAT NOV 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON. * WINDS...NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH AT TIMES. * IMPACTS...HIGH PROFILE VEHICLES WILL EXPERIENCE STRONG CROSS WINDS WHICH COULD IMPACT STABILITY AND CONTROL WHILE DRIVING. LIGHTER UNSECURED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE WILL BLOW AROUND AND MAY DAMAGE NEARBY WINDOWS AND DOOR GLASS. THE WIND COULD ALSO CREATE AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOBERT
894 WWUS73 KOAX 270009 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 609 PM CST SAT NOV 26 2011 IAZ043-055-056-069-079-080-090-091-NEZ015-018-031>034-042>045- 050>053-065>068-078-088>093-270115- /O.EXP.KOAX.WI.Y.0018.000000T0000Z-111127T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA... PENDER...WAYNE...NORFOLK...STANTON...WEST POINT...TEKAMAH... COLUMBUS...SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO... OMAHA...BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN... PAWNEE CITY...FALLS CITY 609 PM CST SAT NOV 26 2011 ...WIND ADVISORY HAS EXPIRED... NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE THIS EVENING BEFORE DIMINISHING TO 10 TO 20 MPH OVERNIGHT. WIND ADVISORY CRITERIA WINDS OF SUSTAINED AT 30 MPH OR GUSTS TO 45 MPH ARE NO LONGER EXPECTED...THUS THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ NEZ011-012-016-017-030-270115- /O.EXP.KOAX.WI.Y.0019.000000T0000Z-111127T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-BOONE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...ALBION 609 PM CST SAT NOV 26 2011 ...WIND ADVISORY HAS EXPIRED... NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE THIS EVENING BEFORE DIMINISHING TO 10 TO 20 MPH OVERNIGHT. WIND ADVISORY CRITERIA WINDS OF SUSTAINED AT 30 MPH OR GUSTS TO 45 MPH ARE NO LONGER EXPECTED...THUS THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Nov 25, 2:50 PM CST, 44 minutes earlier.
Area forecast discussion, Nov 25, 2:50 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 PM CST FRI NOV 25 2011
.SHORT TERM...TONIGHT THROUGH MONDAY.
WINDS AND TEMPERATURES WILL BE THE PRIMARY FORECAST CONCERNS IN
THE EARLY PART OF THE FORECAST.
SURFACE TROUGH STRETCHED ACROSS CENTRAL NEBRASKA AT 20Z WITH MILD
TEMPERATURES FOUND ACROSS THE REGION ON BOTH SIDES OF THE BOUNDARY.
SOME LIGHT RETURNS SHOWING ON RADAR BUT NOTHING REPORTED AT THE
SURFACE IN OBSERVATIONS. NORTHERN STREAM UPPER TROUGH JUST COMING
INTO THE NORTHERN ROCKIES AND WILL ACCELERATE A STRONG COLD FRONT
INTO THE AREA TONIGHT AS IT MOVES INTO THE PLAINS REGION AND
PHASES WITH A SOUTHERN STREAM WAVE ON SATURDAY. SCATTERED SHOWERS
ARE POSSIBLE AHEAD OF THE FRONT THIS EVENING AND LATE TONIGHT
MAINLY FROM SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA.
STRONG NORTHWEST WINDS ARE EXPECTED TO SWEEP ACROSS THE FORECAST
AREA LATE TONIGHT INTO SATURDAY MORNING WITH WIND GUSTS TO NEAR
50 MPH. WIND ADVISORY WILL BE ISSUED FOR THE ENTIRE AREA SATURDAY
STARTING LATE TONIGHT IN THE FAR NORTHWEST. COLD ADVECTION ON
SATURDAY WILL LIMIT MUCH WARMING BUT NOT A LOT OF COLD AIR
UPSTREAM AND SYSTEM MOVES THROUGH QUICKLY WITH UPPER RIDGING
MOVING IN ON SUNDAY SO COLDER AIR IS SHORT LIVED. SECOND LESS
INTENSE AND DRY COLD FRONT COMES THROUGH ON MONDAY.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY.
COLD FRONT MOVING THROUGH THE AREA EARLY IN THE PERIOD WILL BRING
SOME COLDER TEMPERATURES ON TUESDAY...BUT MOISTURE IS MEAGER AND IT
SHOULD STILL BE A DRY FRONTAL PASSAGE. WITH HIGH PRESSURE AND
RELATIVELY POOR MIXING ON TUESDAY...HIGHS SHOULD ONLY BE IN THE
LOWER 40S. HIGH PRESSURE SHIFTS EAST ON WEDNESDAY WITH A BRIEF
RECOVERY WITH TEMPS IN THE UPPER 40S. MODELS BEGIN TO DIVERGE A BIT
BY THURSDAY WITH THE TIMING OF THE ARRIVAL OF THE NEXT FRONT. GFS
APPEARS TO FASTER THAN THE ECMWF...AND HPC APPEARS TO BE EVEN FASTER
STILL...RESULTING IN A LOWER THEN NORMAL FORECAST CONFIDENCE.
WITH COLDER AIR RUSHING IN...HIGHS WOULD PROBABLY ONLY REACH THE
LOWER 40S ON THURSDAY...AND THAT WOULD BE EARLY. ALSO UNSURE OF ANY
PRECIP POTENTIAL. BOTH THE GFS/ECMWF WOULD SUGGEST A SMALL CHANCE OF
SOME LIGHT SNOW...BUT AGAIN...HPC REMAINS DRY. EVEN IF THERE WOULD
BE SOME PRECIP ON THURSDAY...IT WOULD BE MINOR AS ITS A QUICK MOVING
SYSTEM...BUT BLENDED POPS ARE ONLY ABOUT 14 PERCENT SO WILL LEAVE IT
OUT FOR NOW. HIGH PRESSURE SHIFTS EAST OF THE AREA BY FRIDAY...BUT
NOT MUCH FOR TEMPERATURE RECOVERY AT ALL.
&&
.AVIATION...
18Z TAFS FOR KOFK...KOMA AND KLNK.
LINGERING MVFR CONDITIONS SHOULD DIMINISH SHORTLY AT KLNK AND KOMA
AS THE MOISTURE ASSOCIATED WITH IT SHIFTS EAST. ATTENTION THEN TURNS
TO APPROACHING COLD FRONT AND ASSOCIATED STRONG WINDS. LATEST
INFORMATION SUGGEST THE FRONT WILL REACH KOFK BY 26/03Z...KOMA BY
26/06Z AND KLNK BY 26/05Z. EXPECT WINDS TO STEADILY INCREASE POST
FRONTAL AND BY LATE MORNING GUST TO 40 KNOTS OUT OF THE NORTHWEST.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 6 AM TO 6 PM CST SATURDAY FOR NEZ015-018-
031>034-042>045-050>053-065>068-078-088>093.
WIND ADVISORY FROM 3 AM TO 6 PM CST SATURDAY FOR NEZ011-012-016-
017-030.
IA...WIND ADVISORY FROM 6 AM TO 6 PM CST SATURDAY FOR IAZ043-055-056-
069-079-080-090-091.
&&
FOBERT/DEWALD/PEARSONHazardous weather outlook, Nov 25, 5:00 AM CST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 AM CST FRI NOV 25 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-260000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 AM CST FRI NOV 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG NORTHWEST WINDS ARE EXPECTED SATURDAY BEHIND A COLD FRONT. WINDS SHOULD AVERAGE BETWEEN 20 AND 35 MPH...WITH GUSTS IN THE 40 TO 45 MPH RANGE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Wind Advisories in Nebraska, 2011Wind Advisories in Iowa, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.